# SDR 20010613CW003

- Difficulty date: May 21, 2001
- Submitted: June 13, 2001
- Operation: Air carrier
- Aircraft: N24TB
- Make and model: Piper PA-34-200
- Aircraft serial: 347250047
- Aircraft time: 4,544 hours
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Bolt
- Part number: 402312
- Condition: Seized
- Location: Torque Link
- Part time: 1,330 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT UNABLE TO EXTEND LANDING GEAR AND HAVE ALL THREE DOWN AND LOCKED.  LANDING WAS MADE WITH NOSE AND LEFT MAIN GEAR DOWN AND RIGHT MAIN ONLY PARTIALLY EXTENDED.  AC SUSTAINED ONLY MINOR DAMAGE.  POST LANDING INSP REVEALED THAT THE TORQUE LINKS SEPARATED AT CENTER PIVOT AND WERE CAUGHT IN WHEEL WELL PREVENTING EXTENSION.   CENTER TORQUE LINK BOLT PN 402-312 FAILED.  BOLT, SHANK, AND NUT WITH COTTER PIN WERE STILL IN POSITION BUT SEIZED IN LOWER TORQUE LINK ASSY.  LACK OF GREASE FITTINGS AT CENTER PIVOT MAY HAVE BEEN CONTRIBUTING FACTOR AS ONLY MEANS OF LUBE IS SPRAY LUBE, WHICH CAN BE WASHED OUT DURING FLIGHTS IN WET CONDITIONS.  AC TT 4544 AND ESTIMATED TIME ON BOLT PN 402312 IS AT LEAST 1330.
